MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-HX-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat an unruptured, saccular aneurysm located at the left m1, there was a device-related issue involving the non-detachment of the axium coil.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 2 millimeters, with moderate vessel tortuosity and normal blood flow.The coil was fully inserted, but detachment was not achieved.The physician attempted to detach the coil using the instant detacher twice and also made two manual attempts via hypotube.Despite these efforts, the coil did not detach, and the procedure was completed using a different coil.The instant detacher was not returned for investigation as it was discarded.The patient outcome was reported as alive with no injury.
 
Event or Problem Description
Additional information received reported that the cause of the non-detachment was not determined.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20821137
Report Number9617601-2024-00360
Device Sequence Number8843687
Product Code KRD
UDI-Device Identifier00847536038554
UDI-Public00847536038554
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-12-HX-SS
Device Catalogue NumberAPB-4-12-HX-SS
Device Lot Number228685724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date04/28/2025
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale